Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Tingling, pain in upper right jaw and ear, Numbness in chin and lip, novacain

I have had problems with stones in my siliva gland for many years and when my uppen right jaw and ear started to hurt - I blamed that. But all of a sudden the pain penetrated further down my jaw and now the right side of my lip and chin are numb. It started just with a tingling feeling inn my right side of the lip and within an hour it was right side of lip and chin and it was numb - like when you go to the dentist and get novacain (sp). Heat has helped the pain but not the numbness
Asked On : Wed, 23 May 2012
Answers:  2 Views:  701
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to Health Care Magic.

Based on the informed provided the numbness and pain on right side of lip and chin you have been experiencing could be due to salivary gland stone or sialolithia sis( Parotid Gland).

The numbness is suggestive of compression of the stone on the facial nerve ( facial nerve passes through parotid and gives off 5 terminal branches).

Get Sialography or ultrasound done to rule out salivary gland stone.

Please see a surgeon immediately and get the stone removed ( if the stone is found on sialographyor ultrasound). Because if left untreated, it might leads to weakness or paralysis of facial muscles. Meanwhile using Vitamin B12 containing preparations should help you to some extent.
Wish you a speedy recovery.
Take Care

Answered: Wed, 23 May 2012
I find this answer helpful
ENT Specialist Dr. Sreenivas's  Response
welcome to healthcaremagic

your symptoms are suggestive of an impacted calculi (exact gland involvement could not be interpreted from the data you've give)
if the stone gets impacted depending of the size of the stone it might be expelled, else visit an ENT surgeon

Answered: Wed, 23 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor